Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

On medication for congestive heart failure, vertigo symptoms

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11712 Questions
male, 70 years old, taking meds for congestive heart failure, heart clinic say my problem is not heart related. When I look up I become dizzy, see black spots, feel nauseaed and become tired.
Posted Tue, 8 May 2012 in Ear, Nose and Throat Problems
Answered by Dr. Rakhi Tayal 34 minutes later
Thanks for writing to us.
Your symptoms are suggestive of Veritgo. Its a condition characterised by dizzyness/giddyness and spinning of head associated with nausea and sometimes vomitings. Its also associated with humming or ringing sensation/noise in the ears sometimes.

Now the lesion in vertigo can be either
1. Peripheral - inside the inner ear - Cochlea, or

2. Central - Along the cochlear nerve which travels from ear to brain.

So lesions of ear as well as brain (along the pathway of the cochlear nerve) can lead to vertigo.
Another important cause can be cervical spondylosis which can be ruled out by X-ray cervical spine lateral view.
The treatment of vertigo involves using medications to suppress the impulse generation in the inner ear. Such medicine are Vertin (Betahistine) and Stugeron (Cinnarazine).

You must get your ears checked to see if there is any reversible cause such as wax, infection of ear or any other pathology. I advise you to see an ENT doctor for this.
If your symptoms persist after taking anti vertigo medicines, you must get a CT/MRI scan of the brain to rule out lesions involving brain. Do consult your Physician in this regards.

Usually, its takes 2 - 4 weeks for vertigo to subside on medications. So please be reassured.

Hope this answers your query. Please get back if you need any further information.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor